Monday, June 21, 2010

Thanks Mom and Dad

(Warning: super sarcastic post ahead)
Among the many things wrong with my body, I had the privilege of inheriting the oh so lovely string of autoimmune disorders my parents both managed to accumulate over their lifetime. Why I couldn't have inherited my mothers knack for organization and cleanliness, or my dads intelligence and ability to fix anything, is beyond me.
Every so often my body goes all haywire on me and my lovely immune system decides to start attacking my own body for no apparent reason... as if my joints did anything to deserve such vile treatment. Unfortunately when this occurs there is very little I can do about it. Except for a little thing called Prednisone. This powerful steroid is able to take down inflammation in my body and help me to return to feeling normal.
Unfortunately, I hate Prednisone.
Its amazing how one little pill can make me sweat like a pig, disturb my beauty sleep for weeks on end, turn me into a non stop eating machine, give me acne on my chest and back, and make me into this super cranky and emotional women no one wants to be around because she's got pit stains on her shirt, chocolate remnants in the corners of her mouth, and tears streaming down her cheeks. It's not a pretty sight.
I suppose this is my new normal.... super fun!

3 comments:

elise said...

Your honesty is refreshing! I know it totally sucks, but thanks for being real about what is happening =) I'll be praying

kalie brynn. said...

Oh Em...I want to be around you! Sorry saturday didn't work out, but I have the next two weeks off work so I have free time! I love you. And I agree with elise, I appreciate your honesty and knowing what's going on with my friend! I love you, and I'll be praying too :]

Amber said...

I completely understand your situation. My son has had to take predisone when he has had severe allergic reactions, and my brother in law has arthritis so bad he is on it continually. It's horrible. I will be praying for you, and the ability to endure the times your body desides to reak havock on you. Hope you feel better soon.

Amber